MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. CUSTOM COMBI SET; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE

ERIKA DE REYNOSA, S.A. DE C.V. CUSTOM COMBI SET; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Catalog Number 03-2722-9
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
A user facility biomedical technician reported that the tubing on a combi set ¿broke¿ during a patient¿s hemodialysis (hd) treatment.Additional clarification was obtained through follow-up with a registered nurse (rn) from the facility.The rn reported that a blood leak was observed coming from the combi set less than five minutes after the start of treatment.Blood was observed leaking externally from the ¿t¿ connection on the arterial side of the lines, where the heparin line connects.The heparin line remained intact according to the rn; it did not separate or disconnect.There were no visible defects noted at the leak location.The rn stated there was no leaking noted during the priming phase.Additionally, there were no alarms from the machine.Once the leak was noticed, the patient¿s blood was returned.The patient¿s estimated blood loss (ebl) from the leak was less than 20 ml.The rn confirmed there was no patient serious injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The patient completed their treatment after being re-setup with new supplies on the same machine.The sample was confirmed to be available to be returned for manufacturer evaluation.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: the complaint sample was returned to the manufacturer for physical evaluation.The product was not in its original packaging.As the sample was being disinfected and prepared for analysis, a leak was found between the heparin line and the red ¿t¿ connector.Additionally, the heparin line separated from the red ¿t¿ connector.Further visual inspection under a microscope found that the solvent on the heparin line was not applied properly.There was a lack of solvent at the union between the heparin line and red ¿t¿ connector.There are several different possibilities for the cause of the reported failure.No other problems or abnormalities were identified during the evaluation.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.The investigation into the complaint was able to confirm the reported event.
 
Event or Problem Description

Brand Name
CUSTOM COMBI SET
Common Device Name
SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key21939946
Report Number0008030665-2025-00988
Device Sequence Number8547726
Product Code FJK
UDI-Device Identifier00840861100293
UDI-Public00840861100293
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K962081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03-2722-9
Device Lot Number25CR01071
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE.; FRESENIUS 2008T MACHINE.; FRESENIUS OPTIFLUX DIALYZER.; FRESENIUS OPTIFLUX DIALYZER.
Patient Age80 YR
Patient SexFemale
Patient Weight60 KG